CSN Login
Members Online: 5

complications with Neuropathy

orourkj
Posts: 1
Joined: Aug 2012

Hello Ladies,

I am so thankful for this forum. I am triple negative Grade 3 stage 2a. I was just told by my oncologist that they may have to pull the plug on the last two Taxol's due to neuropathy of my hands and feet. It is mild to moderate, but he said it could be permanent if we continue. Please....if anyone has run into this, I would appreciate your feedback.

God bless to all,

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

Neououpathy is very common with taxol. I think it's something most to all oncs watch for. And my onc and I have stopped treatment due to neuropathy in the past.

Ultimately, to stop or continue with taxol is your decision. You need to do what feels right for you. After all, only you know what you can tolerate.

Please come back and let us know how you are doing, and what you decide.

Hugs,

Linda

Pam5
Posts: 232
Joined: Jul 2011

I do have some neouropathy in my toes but it is getting better each week. I massage my feet a lot and walk a lot. Don't give up hope.

Best of luck

Pam

Scarletmaple
Posts: 1
Joined: Jan 2012

Hi ther,
I do have neuropathy as a result of taxol. It started while receiving the treatment. My chemo began Sept. 2011 and went until the end of Nov. with the taxol given duringthe last 4 treatments. My tratments were every 2 weeks. I don't know what dose I rec'd. Sometimes I wonder if I had had it every three weeks if it would have been better.
I am taking gabapentin to deal with the symptoms of neuropathy and it is not too bad. I would ask how important it i to have those last 2 treatmnts. If it makes a big difference to fighting cancer then maybe you would be btter to accept the neuropathy.
When the neuropathy was ay its worst I had bad pain in my legs, especially in the evening and at night. My feet still feel like I have brush attached. I never wander around the house without slippers because my feet are very sensitive. They also feel cold at night. My fingers have improved. I don't know if they are getting better or if it is the medecie. Neuropathy is a constant reminder that you are a cancer survivor. When you get your treatments I was abl o get cold mits and lippers which was supposed to counteract the effect of the drug on your extremiies. Maybe that would help. Best wishes.

tammil1964
Posts: 3
Joined: Apr 2012

I developed moderate to severe neuropathy during Taxol. I was put on Gabapentin but it didn't seem to help me much and cause severe swelling. Due to the increasing neuropathy and the fact that my cyst/tumor had started growing again they stopped the Taxol and went ahead with my double mastectomy. Depending on how much cancer remained would decided if I needed to do the last 4 Taxol treatments or not. My onc said that in "his heart of hearts he could not really say that the extra 4 would mean a difference between cure or not" so due to the neuropathy he decided not to finish the taxol.

My last taxol was 6/14, surgery was 7/11. Had my 14th of 28 rads today and I still have some neuropathy. I also cannot walk barefoot and my fingertips still hurt sometimes. It is much better than it was but I just wish it would go away completely!

Good luck!

Tammy

VickiSam's picture
VickiSam
Posts: 8226
Joined: Aug 2009

spams issues.

Jobi's picture
Jobi
Posts: 211
Joined: Jan 2012

I actually developed neuropathy with adriomycin and cytoxin which is atypical. I couldn't open bottles and was in tears at times. At that point, my oncologist gave me a three week break from chemo and put me on Lyrica. It really helped.

Hope this post helps. Good luck to you!

Dorene

AngieD's picture
AngieD
Posts: 504
Joined: Sep 2011

I developed some neuropathy in my feet during my last 3 Taxol treatments. It was (and is) just a slightly annoying, tingly feeling--no pain. Since I'm triple negative and the A/C and then the Taxol was really zapping the tumor, I opted to complete the sequence. My oncologist thought this was a good idea. It never got worse and is still about the same. I finished chemo June 5. I'm taking B6 and hoping it will eventually fade away.
Good luck with making your decision. Those things are never easy.
Angie

Ann65's picture
Ann65
Posts: 19
Joined: Jun 2012

I was on Taxol for the first 3 chemo sessions and due to other side effects the Oncologist changed me. After a total of 7 of the combine
sessions, I had the beginnings of Neuropathy.

My Oncologist informed me that in stage 1 and 2 most of the patients will have their neuropathy fade away in time. If it progresses to stage 3 it can be permanent, so we are watching mine.

I contracted a MRSA that went septic and spent a week in the hospital and two weeks at home with major antibiotics, therefore, off chemo for 5 weeks. I did find that some of the neuropathy faded during this time. Also found through all the hospital blood work that I was anemic, so this this last Thursdays chemo, I was give iron. Seems to help my overall fatigue. Two more chemo sessions of the 12 and with iron. Then a two week break before the next type of chemo to finish with 4 weeks - 5 sessions per week of radiation. No good food for me on both Thanksgiving and Christmas...Boo!

Neuropathy has not gotten any worst so far. Good luck to all.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network